|Does Testosterone Lose Effectiveness
Nov 10, 2008
I have been getting testosterone shots for a little over 10 years, after being diagnosed positive in 1997. In the beginning, the affect was great - more energy, great sex drive, great work outs and muscle growth. I've noticed in the last several years that I don't get the same benefit that I did before. I'm not sure if that can be attributed to age, or the drugs I'm on, or the disease? I've taken just about every combination of HIV drugs on the market. I built a resistance to just about everything, so I'm currently on Selzentry, Isentress and Intelence. Since I've been on these particular drugs for the last several months, I've noticed I hardly receive any benefit from the testosterone shots. Could the drugs I'm currently taking change the way my liver processes stuff (including testosterone) and negate the effect of testosterone? Have you ever heard of the shots becoming less effective (in time) for individuals who receive injections over a long period of time? I've even tried the gel and after a few weeks that stops working for me all together. I look forward to your answer, thanks!
| Response from Dr. Pierone
Hello and thanks for posting.
It is possible that there may be an interaction since you have noticed a significant difference. If so, blood levels of free testosterone might be reflective of lower levels, and might be an indication for dosage increase.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Masturbation Worried I Have HIV
- Flu Symptoms After Touching Dried Blood Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Tingling Lips After Touching Sperm Worried I Have HIV
- Trouble Urinating After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.